Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 61, NWS Gray, ME

September 26, 2021

NWS Gray, ME issued this small craft advisory at Sep 26, 2021, 10:23 PM EDT. It took effect at Sep 27, 2021, 2:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2021, 10:23 PM EDT (02:23 UTC)
In effect from
Sep 27, 2021, 2:00 PM EDT
Expired
Sep 28, 2021, 3:23 AM EDT
In force
13 hr
Issued by
NWS Gray, ME

The text

As transmitted.

338 
WHUS71 KGYX 270223
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1023 PM EDT Sun Sep 26 2021

ANZ150-152-154-271630-
/O.CAN.KGYX.SC.Y.0060.000000T0000Z-210927T2100Z/
/O.NEW.KGYX.SC.Y.0061.210927T1800Z-210928T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1023 PM EDT Sun Sep 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 6 AM EDT
TUESDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 2 PM Monday to 6 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
854 
WHUS71 KGYX 280723
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
323 AM EDT Tue Sep 28 2021

ANZ150-152-154-280830-
/O.CAN.KGYX.SC.Y.0061.000000T0000Z-210928T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
323 AM EDT Tue Sep 28 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Wave heights and winds have fallen below Advisory criteria, thus
it has been cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 10:02 PM EDT, 21 minutes earlier.

Area forecast discussion, Sep 26, 10:02 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1002 PM EDT Sun Sep 26 2021

.SYNOPSIS...
Cooler, more seasonal conditions are expected through the
middle of the week. Variably cloudy conditions and the chance
for scattered showers continue mid-week as a upper level low
drifts over the area. It is unlikely any single day will be a
washout, but there will be a threat for several rounds of
showers through the week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
10 PM Update...Just a few minor adjustments to the going
forecast at this time but nothing major. Forecast remains on
track.

645 PM Update...Little change to the going forecast this
evening. Mostly clear skies continue for most locations except
for the CT Valley where stratocu continues to stream across.
Winds will continue to gradually diminish.

Previously...

The front which had been stalled across the eastern portion of the
area has finally moved through. In its wake we have seen gusty
NWly winds develop with generally clear skies.

Overnight as the drier air moves in expect temperatures to drop
quite a bit lower than the previous nights with mid 40s across the
bulk of the area. Have dropped temps just a bit towards the cold
side of the guidance spread in the normal valley cold spots. Do
expect some fog formation in the CT river valley in the early
morning hours.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Tomorrow, zonal flow around the upper level low over Quebec will
continue, with another short wave approaching in the afternoon. The
result will be clear skies to start with an increasing chance for
showers in the later afternoon. This weak front falls apart as it
tries to push into the northern portion of the forecast area and
expect overall little accumulation with this front, especially south
of the mountains.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Hemispheric 500 Mb flow continues to be blocky, especially
across the CONUS E into Europe. During the course of the week,
the flow begins to flatten across Asia and the Pacific as the
blocks strengthen up a bit before they start to flatten a bit
next weekend. This will initially allow 500 mb closed low to
develop to our N early in the week and then meander slowly S
over the area mid-late week. This will bring us seasonally cool
temps with highs in the 60s and lows in the 40s across much of
the area. There will also be a few rounds of clouds and maybe
showers as waves of energy rotate around that closed low. Could
see some improvement late in the weekend, but the better chance
is over the weekend.

Tuesday will be the warmest day as coolest air comes in Tuesday
night after wave passes main to our S. Highs range from around
60 in the mtns, where there will be more clouds, to the upper
60s in the S. It gets cooler Tue night, and winds will die off
as well, but not sure how cold it will get given the potential
for clouds and a persistent NW boundary layer flow. Still lows
in the upper 30s in the mountains are reasonable, and ranging
to the mid-upper 40s in the S. Highs on Wed will be cooler as
the core of the cool air moves in overhead. Wed may be the
sunniest day of the mid-late week with highs 55-60 in the mtns
to the mid 60s in the S. Thu-Fri will see more in the way of
clouds, although downslope flow likely will keep the coastal
plain partly sunny. Temps both day will feature highs in the
upper 50s to mid 60s, and lows in the upper 30s to upper 40s.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
Short Term...VFR conditions under NWLy flow dominate the area as the
front has moved off to our east. Overnight valley fog is again
likely in the CT river valley bringing LEB and HIE to IFR while
elsewhere conditions hold VFR.

VFR remains through the day tomorrow, with increasing clouds by late
afternoon in the north bringing a chance for showers and MVFR.

Long Term...Mainly VFR Tue-Fri, with some periods of MVFR cigs
and showers, most common at KHIE.

&&

.MARINE...
Short Term...Have cancelled the SCA for the overnight hours and
for Monday morning as seas are marginal and coming down.
However, it remains in effect for Monday afternoon and night for
gusts around 25 kt and seas building to 5, perhaps 6 feet on the
outer waters.

Long Term...Winds/seas generally forecast to stay below SCA
thresholds Tue-Fri.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 2 PM Monday to 6 AM EDT Tuesday for
     ANZ150-152-154.

&&

NEAR TERM...Ekster
SHORT TERM...Curtis
LONG TERM...Cempa
Hazardous weather outlook, Sep 26, 3:15 PM EDT, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
315 PM EDT Sun Sep 26 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-271000-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
315 PM EDT Sun Sep 26 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-271000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
315 PM EDT Sun Sep 26 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.